MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: cath lab manager.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the involved destination device was used for an intervention for an ostial right coronary artery (rca).The doctor gain radial access through the left radial artery and placed a 75 cm r2p destination.Upon completion of the intervention, the physician attempted to remove the sheath but was stuck.He then gave versed, waited some time before attempting to remove the sheath, then decided to take the patient to the or for surgical removal.The event occurred intra-operative.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received on 01 mar 2024: the device began to have issues during removal.The device had to be surgically removed.The device fell apart during the removal process.The patient received versed.The patient had areas of plaque.They were having a percutaneous coronary intervention (pci) of the proximal rca.The patient experienced loss of radial artery.The patient is stable and has likely been discharged home.There were normal items, guide catheter, wire, and balloon/stents used with the r2p destination.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to correct section d9 and to provide the completed investigation results.One r2p sheath was sent to for evaluation.The sample was subject to visual analysis.A portion of the sheath was returned.The sheath fragment is 18.2cm in length.The sheath tip is deformed.The distal end is stretched and uncoiling.The complaint can be confirmed by a sheath separation.The exact root cause cannot be determined.The chief medical officer and npd quality engineer were notified about this complaint and determined with the limited information provided, the cause of the sheath separation is unknown.It is possible the areas of plaque increased resistance during withdraw and led to the sheath separation.The r2p ifu (instructions for use), was reviewed and it states: "caution: while inserting or withdrawing, if resistance is met, do not advance or withdraw the sheath until the cause of resistance has been determined." review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Action item was initiated for the occurrence breach in the r2p hazard based risk table.

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key19008983
Report Number1118880-2024-00038
Device Sequence Number8445847
Product Code DYB
UDI-Device Identifier00389701012360
UDI-Public00389701012360
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C75W
Device Lot Number0000430017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date03/30/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER, WIRE, & BALLOON/STENTS
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR
Patient SexFemale